MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / XCELA PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / XCELA PICC WITH PASV; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965251260
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device has been returned to angiodynamics, however the device evaluation is on-going.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
Picc placed on (b)(6) in patient's rt cephalic.It was noticed that the blood was backing up into the orange lumen of the picc.The picc was removed and replaced with a cuffed cvc.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The may 2016 angiodynamics complaint report was reviewed for the xcela pasv picc product family and the failure mode "catheter kinking {treatment}." no adverse trend was identified.A visual inspection of the catheter tubing showed no kinks, compression, or other damage.The valves were visualized microscopically.The valves discs were confirmed to be slit and centered.There were no molding/manufacturing related non-conformances noted to the returned sample.A 10ml syringe was used to infuse and aspirate water through the catheter.Infusion and aspiration were performed without difficulty.The catheter was primed and then clamped at the distal end.Using the 10 ml syringe, an attempt to inject fluid was unsuccessful, confirming no leakage in the catheter.The infusion and aspiration pressures were measured on each pasv valve using a water column and a ruler; in each case the pressures met specification.Dimensional checks were taken of the catheter tubing od, lumen height, lumen width, wall thickness and septum thickness.All dimensions meet specification.No manufacturing non-conformances were observed during sample evaluation and the catheter tubing met dimensional specifications.Potential contributing factors for this complaint may be catheter positioning techniques used during the placement procedure or patient anatomy.The directions for use contains the following precautionary statements: "- if catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.Do not fully insert catheter up to suture wing.Avoid sharp or acute angles during insertion which may compromise catheter functionality.Following institutional policy, secure catheter externally to prevent catheter movement, migration, damage, kinking or occlusion." ((b)(4)).

Brand Name
ANGIODYNAMICS / XCELA PICC WITH PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5751887
Report Number1317056-2016-00098
Device Sequence Number13458657
Product Code LJS
UDI-Device IdentifierH965251260
UDI-PublicH965251260
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K091261
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue NumberH965251260
Device Lot Number5021871
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/23/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/27/2016
Supplement Report FDA Received Date07/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR